MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND

INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND
Model Number 480422-03
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a davinci assisted surgical procedure, the customer identified that the vessel sealer extend (vse) instrument was defective.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The vessel sealer extend (vse) instrument was analyzed and failure analysis investigations replicated and confirmed the customer reported complaint.The instrument was found to have a grip ring screw dislodged at the proximal inside of the housing.The grip ring screw was found attached to the magnet inside the housing.Component adjacent to the dislodged grip ring screw show damage.Grip ring was found to be dislodged from its original position.Visual inspection did not find any damage at the distal end.Manual articulation was performed and the instrument grips failed to open and close properly.Additionally, the instrument was found to have the grip open ring dislodged at the proximal end inside of the housing.The set screw became dislodged from the grip ring, causing the grip ring to shift, furthermore affecting the operation of the instrument's jaws.The jaws would not open when attempted.Component adjacent to the dislodged grip ring show damage.Grip ring screw was found to be dislodged from its original position.As a result of the grip ring screw dislodged, the grip ring also became dislodged.The instrument exhibited imprecise motion during gripping and un-gripping.The instrument was placed and driven on an in-house system.The instrument passed the recognition, engagement and initialization tests on 3 of 3 attempts.The grip tips moved within the joint limits and in the commanded direction, however a lag or delay in the motion that was observed.The jaws failed to open properly.

Brand Name
Endowrist
Common Device Name
VESSEL SEALER EXTEND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50878874
Report Number2955842-2026-39828
Device Sequence Number18814064
Product Code NAY
UDI-Device Identifier10886874115661
UDI-Public(01)10886874115661(10)K15260418
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480422-03
Device Catalogue Number480422
Device Lot NumberK15260418 0197
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/31/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown